Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Cortisone injection
    avatar
    crystalgreeneyes posted:
    I am getting a cortisone injection (intramuscular) next week for the first time. What are your experiences with this and what can I expect in terms of side effects? My rheumatologist spent a great deal of time explaining the side effects of orally administered medication?? I am scheduled to see another rheum. specialist next month.
    Thank you. Hope everyone is doing well.
    Reply
     
    avatar
    MarFran responded:
    I've gotten cortisone injections several times over the years--in my hip, shoulder and hand. Some were intramuscular and some were into the joint, which is more painful. I had some pain from the injection for up to 3 days, but it wasn't too terrible and I didn't suffer from any particular side effects, except maybe some headaches or a low-grade fever, but those symptoms could have been unrelated to the shot. The shots wee definitely worth getting and helped me tremendously for bursitis in my hip and shoulder and arthritis/ligament problem in my hand (that shot helped for over a year).
     
    avatar
    booch007 responded:
    Cortisone can give you a sense of wellness and extra energy to those sensitive to it....also in increase in appetite. It is dose related and site related to the response. No telling if you are a sensitive one. IT is a painful injection to receive no matter where it is placed.

    Soreness after is there too. Soem doc will give lidocaine prior to that shots just to help cope with the shot, when it is in the joint itself.....good luck and hope you get the wellness side effect!! .

    Nancy B
     
    avatar
    franr responded:
    Crystal
    I had many cortisone injections over the years,hip, shoulder,finger,ankle etc .They do hurt but only when the short is given, You may need to ice the area.Sometimes they are not a cure all and you may need a repeat of the shot.But there is no long term side effects.Hope all goes well. Fran
     
    avatar
    crystalgreeneyes replied to booch007's response:
    Thanks Nancy. I hope I get the wellness side effect too. Does the increase in appetite occur for the duration of the period that the injection will be affective or does that go away early on?
     
    avatar
    booch007 replied to crystalgreeneyes's response:
    I only know this from patient data...an was very surprised that that dose and one injection could upset the apple cart. I would think early on and then wear off quick.

    Your body will tel you. Hoping for only wellness and no side effects.....best of luck! Nancy B


    Helpful Tips

    ~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
    Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
    Was this Helpful?
    489 of 564 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.